MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM910040
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).The initial reporter email address is not available / reported.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 1.00mm x 4.00cm galaxy g3 mini was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was observed to be inside the introducer.The device was inspected under the microscope.Under magnification, the embolic coil was observed to have multiple kinks.It still remains attached to the resistance heating (rh) coil.Residues of dried blood were noted inside the introducer tube.No other damages were observed on the device.The inner diameter of the introducer was confirmed to be within specification.A review of manufacturing documentation associated with this lot (30937885) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The issue regarding a coil being unable to be inserted into the microcatheter was confirmed since the damages noted in the coil prevented the ability to move the coil.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.However, such damages could be the result of the manipulation required to advance and withdraw the embolic coil from the introducer in an attempt to overcome the resistance/friction encountered during the procedure.Based on the dried residues of blood found in the device, it is suggested that a continuous flush had not been done; without continuous flush, issues such as resistance between the coil and the introducer can arise, resulting in force inadvertently being applied.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, which can result in coil kinking.The damaged conditions of the embolic coil were not originally reported in the complaint.With the information available, there is no indication that the issue reported in the complaint results from a defect inherently related to the device.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00941, 3008114965-2024-00176, and 3008114965-2024-00177.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a stent-assisted coil embolization procedure targeting an unruptured anterior communicating artery (acomm) aneurysm via femoral access.Femoral artery puncture was done to insert 8f optimo flex guiding catheter (tokai medical) to the internal carotid artery (ica), then direct access via a guidepost® distal access catheter (tokai medical) was advanced along the catheter to the a1 segment of the anterior cerebral artery (aca).An sl-10® microcatheter (stryker) was advanced to the a2 segment and an echelon¿ 14 microcatheter (medtronic) was inserted into the aneurysm via the jailing technique.The first coil, a 3.00mm x 6.00cm galaxy g3 mini ((b)(4) / lot# unknown) was placed via the echelon 14 microcatheter; it was reported that this coil protruded into the parent vessel, so a neuroform atlas® stent system (stryker) was deployed during winding via the sl-10® microcatheter.The first coil was detached.The second coil, a 1.00mm x 4.00cm galaxy g3 mini ((b)(4) / 30937885) was inserted into the echelon 14 microcatheter, but strong resistance was felt inside the introducer sheath and it could not be advanced; the coil was retrieved.The third coil, another 1.00mm x 4.00cm galaxy g3 mini ((b)(4) from the same lot (30937885) was introduced and strong resistance was felt during advancement in the echelon 14 microcatheter.The fourth coil, another 1.00mm x 4.00cm galaxy g3 mini ((b)(4) from the same lot (30937885) was introduced and strong resistance was also felt during advancement in the echelon 14 microcatheter.It was reported that five (5) coils: four(4) 1.00mm x 4.00cm galaxy g3 mini ((b)(4)) and one (1) 1.00mm x 2.00cm galaxy g3 mini ((b)(4)) were implanted.The last tenth coil, a 1.00mm x 2.00cm galaxy g3 mini coil delivered via a headway® duo microcatheter (microvention) did not fit within the aneurysm and was retrieved.Final angiography was performed and the procedure was completed.Continuous flush was maintained during the procedure.There was no negative impact to the patient.On 14-dec-2023, the following limited information was received.Per the information, the total number of coils implanted will be confirmed.The 10th coil, 1mm x 2cm galaxy g3 mini that was reported as unfit was retrieved ¿ no further information is available at this time related to this coil.On 21-dec-2023, additional information was received.Per the information, the lot number of the first coil, 3.00mm x 6.00cm galaxy g3 mini (b)(4) is 30670794; this first coil was implanted.The information indicated that there was severe vessel tortuosity from the internal carotid artery (ica) to the a1 segment.The second, third and fourth coils:1.00mm x 4.00cm galaxy g3 mini ((b)(4) from the same lot (30937885) were replaced with 1.00mm x 4.00cm galaxy g3 mini and was implanted.Per the information, a total of (b)(4) coils were implanted, they are: 3.00mm x 6.00cm galaxy g3 mini, four 1.00mm x 4.00cm galaxy g3 mini coils and a 1.00mm x 2.00cm galaxy g3 mini coil.The tenth coil, another 1.00mm x 2.00cm galaxy g3 mini coil could not enter the aneurysm because there was no more space; it was retrieved and no more coils were implanted and the procedure was completed.The reported issue delayed the procedure by ¿several minutes,¿ clinical impact is unknown.Three coils were returned for evaluation and analyses: the second, the third, and the fourth coils were returned.Based on the results of the product analyses completed on 01-feb-2024, the reported device issues meet us-fda reporting criteria under 21 cfr 803 as ¿malfunction.¿.

Brand Name
GALAXY G3 MINI 1MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18637130
Report Number3008114965-2024-00175
Device Sequence Number12745380
Product Code KRD
UDI-Device Identifier10886704080251
UDI-Public10886704080251
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue NumberGLM910040
Device Lot Number30937885
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2024
Initial Report FDA Received Date02/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F OPTIMO FLEX GUIDING CATHETER (TOKAI MEDICAL); ECHELON¿ 14 MICROCATHETER (MEDTRONIC); GALAXY G3 MINI 3MM X 6CM; GUIDEPOST® DISTAL ACCESS CATHETER (TOKAI MEDICAL); NEUROFORM ATLAS® STENT SYSTEM (STRYKER)
Patient SexFemale